Indiana, 2026

Tornadoes and Hail in Indiana, March 10, 2026

March 10, 2026 · NWS LOT · 8 events in 4 counties and zones

A powerful supercell thunderstorm tracked an EF-3 tornado across northern Newton and northwestern Jasper counties and another EF-1 tornado through northern Jasper County during the evening of March 10th. The EF-3 destroyed a number of homes and caused significant damage to many other homes, businesses, and infrastructure, especially in the town of Lake Village where two fatalities occurred as a…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
13
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

A powerful supercell thunderstorm tracked an EF-3 tornado across northern Newton and northwestern Jasper counties and another EF-1 tornado through northern Jasper County during the evening of March 10th. The EF-3 destroyed a number of homes and caused significant damage to many other homes, businesses, and infrastructure, especially in the town of Lake Village where two fatalities occurred as a result of the storm. Additional severe thunderstorms later in the evening brought one inch hail to northern Lake and Porter counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Mar 10, 1:53 PM CST, 4 hours 11 minutes earlier. Its key messages:

  • Severe thunderstorms are expected this afternoon and evening, with the potential for very large hail, damaging winds and tornadoes (some strong).
  • Potential for heavy rain and localized flash flooding this afternoon into Wednesday morning.
  • Small potential for damaging winds continuing into Wednesday morning across our far south and east.
  • Possible very strong winds (45+ mph) Thursday night/Friday.
Area forecast discussion, Mar 10, 1:53 PM CST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
253 PM CDT Tue Mar 10 2026

.KEY MESSAGES...

- Severe thunderstorms are expected this afternoon and evening,
  with the potential for very large hail, damaging winds and
  tornadoes (some strong).

- Potential for heavy rain and localized flash flooding this
  afternoon into Wednesday morning.

- Small potential for damaging winds continuing into Wednesday
  morning across our far south and east.

- Possible very strong winds (45+ mph) Thursday night/Friday.

&&

.DISCUSSION...
Issued at 253 PM CDT Tue Mar 10 2026

Through Wednesday...

Early this afternoon, an awfully sharp frontal boundary is
draped across the area from a roughly Pontiac to Kankakee to
Rensselaer line. North of the front, we find cool northerly
winds and temperatures in the 40s. Meanwhile across our south,
temperatures are in the middle and upper 70s with dewpoints into
the lower 60s. This front is tied to a broad center of low
pressure pushing into southwestern IA. On the eastern flank of
this wave, a shortwave low- to mid-level impulse is scooting
from western into northern IL which will act as the trigger for
our initial chances for severe weather today.

18Z RAOB from DVN depicts steep mid level lapse rates within
resident EML plume and a rather formidable capping inversion. an
18Z balloon from ILX shows recorded over 2,000 J/kg of weakly-
capped surface based CAPE. Latest SPC mesoanalysis depicts a
reservoir of MLCAPE over central and extending into northern IL
and CIN steadily decreasing. Since late this morning, there's
been a wide expansion of stratocumulus over central and north-
central IL beneath the capping inversion in the open warm
sector. And as of 2 PM, some congestus was noted west of the CWA
and regional radar shows showers have recently been pulsing
southeast of the Quad Cities.

A very close eye will be kept on the evolution of these
initial radar echoes southeast of the Quad Cities in the next
few hours, as they may develop into the first storms of the
day. Large scale forcing isn't great early on this afternoon,
but will be aided by the passing of this shortwave and soundings
from SPC mesoanalysis suggest the cap is becoming rather
fragile upstream and even weaker with eastward extent into our
southern CWA. All severe hazards would be possible with any
storms that develop along and south of the front early this
afternoon with over 2,000 J/kg of MLCAPE extending into our
south, 50 to 60 kt of effective shear, and long, veered low
level hodographs favoring supercell updrafts. Damaging winds and
large hail, while too favored closer to and south of the front,
will also be possible with any storms that develop and track
north of the boundary where the low levels will remain stable.

During the late afternoon into early evening, an expansive SSW
LLJ will strengthen considerably across IL and nose into
northern IL. This will bring a notable uptick in moist upglide
and large scale forcing around the area. As a result, convection
is anticipated to blossom over the area toward early evening
with the highest coverage of storms expected near and south of
the front. South of the front, the low-level wind profile will
become increasingly curved, which will drive up the strong
tornado potential. Modeled SRH is maximized south of the front
after 23Z. For these reasons, the late afternoon through early
evening period defines the window of highest concern from a
significant tornado perspective.

Damaging to destructive straight line winds will be moreso
favored with storms along and south of the front where a lack of
low level stability will make it far easier for such winds to
be drawn to the surface, but damaging winds are certainly a
concern with any storms around the area. The large hail threat
is active basically area-wide including with any storms that
track north of the front with substantial mid level shear and
instability overspreading the CWA. The biggest hail concerns are
too favored closer to the surface boundary, but extends north
across most of the Chicago metro area.

Storms will be capable of producing heavy to torrential
downpours and localized flash flooding may occur with any given
storm. Flooding concerns are highlighted on either side of the
front where we expect the overall highest storm coverage and see
the highest potential for training or regularly recurring
convection along the boundary. Basically all available
deterministic guidance resolves at least a county-wide swath of
1-2" QPF near or on either side of I-80 through the end of the
event. Accordingly, made the decision to hoist a Flood Watch for
areas near and north of I-80. Will need to keep a close eye on
storm evolution into tonight and continued convective chances
overnight to possibly consider an expansion into our southern
counties, but initial flooding concerns aren't quite as high
down in these parts, especially given the largely rural
landscape.

Taken altogether, any storm this afternoon an evening may
produce destructive hail larger than 2 inches in diameter,
damaging winds, flash flooding and, if close to the warm front,
strong tornadoes.

The elongated center of the surface low will stretch across the
area tonight with stable low level air immediately in its wake.
This should shunt the strong storm and heavy rain potential
after midnight to areas along and southeast of the low track,
which equates to areas south of I-80. However, occasional
showers and storms may very well continue across northern IL
through much of the overnight. The severe threat could linger
into the overnight across our southern counties where greatest
forcing and instability will be focused, but stabilizing low
level air and decreasing low level shear should have the tornado
threat winding down late evening into the overnight. Hail and
damaging winds would be the primary concern with continued
convection into the overnight down south, but showers and
largely sub-severe convection are expected.

A trailing wave will lift into northern IL very late tonight
into early Wednesday which will provide additional, likely
widespread showers for the better part of Wednesday while the
synoptic system and cold front make their way out of the region.
There's a signal for some wintry mix or snow showers to develop
across our north in the cold advection, but no accumulations or
wintry impacts are anticipated. Temperatures will be cooling
during the daytime tomorrow around much of the area in the wake
of the cold front with afternoon temperatures progged in the 30s
and 40s.

Doom

Wednesday night through Tuesday...

It looks like we'll get a bit of a break Wednesday night into
Thursday as high pressure shifts off to our south. Noting some
potential for fairly deep mixing Thursday afternoon and for RH
values to fall around or under 30 percent with breezy westerly
winds. Given the rain forecast over the next 24 hours, this
doesn't currently look like an elevated fire threat.

Thursday night into Friday, a robust surface low (mid 980s mb)
is forecast to track to our north, roughly across the Door
Peninsula and across northern lower Michigan. Noting a huge low-
level mass response in the guidance, with 850 mb winds near 70
knots advertised across the guidance suite. While some low cloud
cover and at least spotty light precipitation (rain) will be
possible, deeper-than-typical mixing during the late overnight
hours into Friday morning may yield a significant increase in
winds and gusts. Concerningly, latest GFS soundings show roughly
50 knot boundary layer mean winds during this time frame, with
even steeper lapse rates developing after daybreak Friday in the
cold advection regime. Have increased winds and gusts a bit
with this forecast package above the NBM-delivered values, but
suspect things remain notably underdone at this time. At this
time, can't rule out high wind warning type winds and gusts into
Friday morning given the latest model trends.

Winds will ease sharply Friday evening as high pressure again
builds across the region. There may be some additional precip
chances towards the Saturday night - Sunday morning timeframe
as mid-level frontogenesis intensifies in advance of the next
disturbance, although the latest guidance suggests most of this
activity may end up shifting largely north of the region.
Thereafter, global deterministic and ensemble guidance suggest
the potential for yet another robust surface low spinning up in
the general vicinity on Sunday and into Sunday night. A much
colder airmass bottled up to the north looks like it'll get
dislodged with this feature and surge across our area during
this timeframe. While model variability remains somewhat high at
this juncture, can't totally rule out old man winter making
another return to the region with some snow potential into early
Monday morning.

Carlaw

&&

.AVIATION /18Z TAFS THROUGH 00Z THURSDAY/...
Issued at 106 PM CDT Tue Mar 10 2026

Aviation forecast concerns for the 18Z TAFs:

- IFR/LIFR ceilings through Wednesday morning, with occasional
  IFR/MVFR vis in fog/rain. Improvement to MVFR Wednesday
  afternoon.

- Period of TSRA mainly this evening. Low confidence in TS as
  early as ~21Z, higher confidence after 00Z. A few strong to
  severe storms possible with hail/wind. Greatest thunderstorm
  potential shifts south/southeast of terminals after 06Z.

- Northeast winds 10-15 kt become north-northwest predawn
  Wednesday and northwest around daybreak. Gusts 25+ kts by
  afternoon.

Surface cold front has pushed south of the terminals as of
midday. Northeast winds and extensive IFR (LIFR at GYY) ceilings
behind the front will linger this afternoon, though may try to
briefly improve to lower-end MVFR. Some fog continues to reduce
vis at RFD and off the lake at GYY and will likely persist in
these locations. The frontal zone will become nearly stationary
along/just south of the I-80 corridor later this afternoon, and
is expected to become the focus for shower and thunderstorm
development into tonight. Various model guidance depicts
development of SHRA/TSRA as early as 21Z in the vicinity of the
terminals this afternoon, though confidence in coverage is
fairly low at this time and have elected to maintain prob30
mention in the 21Z-24Z period. Confidence increases in higher
coverage from 00Z on however, ahead of an approaching mid- level
disturbance and associated surface wave along the front. While
the highest probability of severe TS will generally be
along/south of the aforementioned stationary front (south of the
terminals), storms north of the boundary may still be capable
of producing isolated large hail and damaging winds. Current
high-res model trends indicate the greatest storm coverage
would shift south/southeast of the Chicago area after 05-06Z or
so. SHRA will likely continue in some fashion through daybreak
Wednesday (with a low by non-zero TS chance through perhaps
08-10Z).

Winds will shift northwest Wednesday morning as the surface low
pressure wave moves off to the east of the area and the cold
front begins to push off to the southeast. Speeds/gusts increase
by midday as low-level colder air spreads in, with gusts in the
25+ kt range during the afternoon. IFR cigs should gradually
rise to MVFR during this time, and while dry in the TAFs there
is a chance of some spotty lingering SHRA.

Ratzer

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through late tonight for ILZ012-ILZ013-ILZ019-
     ILZ020-ILZ021-ILZ023-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-
     ILZ108.

IN...Flood Watch through late tonight for INZ001-INZ002.

LM...Small Craft Advisory until 4 AM CDT Thursday for Winthrop
     Harbor to Northerly Is. IL.

     Small Craft Advisory from 10 AM Wednesday to 4 AM CDT Thursday
     for Northerly Is. to Gary IN.

     Dense Fog Advisory until 10 PM CDT this evening for the IN
     nearshore waters.

     Small Craft Advisory from 10 AM Wednesday to 10 AM CDT
     Thursday for Gary to Burns Harbor IN-Burns Harbor to
     Michigan City IN.

&&

Visit us at weather.gov/chicago
Hazardous weather outlook, Mar 10, 2:01 PM CST, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
301 PM CDT Tue Mar 10 2026

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-112015-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
301 PM CDT Tue Mar 10 2026 /401 PM EDT Tue Mar 10 2026/

This Hazardous Weather Outlook is for portions of north central
Illinois...northeast Illinois and northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Level 4 of 5 Tornado Risk mainly near/south of I-80.
     Level 3 of 5 Large Hail Risk...up to 2 inches in diameter.
     Level 2 of 5 Damaging Wind Risk...up to 70 mph.
  Elevated Flooding Risk.

DISCUSSION...

Severe thunderstorms will develop late this afternoon through
this evening, as a surface front resides along or just south of
the Interstate 80 corridor. The threat for large damaging hail,
damaging winds, and strong tornadoes exists along and south of
this front. Meanwhile, areas north of the front have the threat
for large damaging hail and localized damaging winds. The severe
weather threat may continue through tonight, particularly south of
I-80.

Locally heavy rainfall will also accompany these storms through
early Wednesday morning, and this may lead to localized flash
flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday morning...
  Limited Thunderstorm Risk east of I-57 and south of I-80.
Thursday night and Friday...
 Elevated Non Thunderstorm Wind Risk.

DISCUSSION...

A period of strong winds, potentially gusting over 45 mph, is
possible Thursday night into Friday.

.SPOTTER INFORMATION STATEMENT...

  Spotters will likely be needed this evening.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the east at 30 to 40 mph.

LMZ740>745-112015-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
301 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Hazardous conditions for small craft.
  Significant Thunderstorm Risk...with an associated:
     Thunderstorm Waterspout Risk
     Level 2 of 5 Thunderstorm Wind Gust Risk...up to 50 knots.
     Level 3 of 5 Hail Risk...up to 2 inches in diameter.
  Elevated Fog Risk.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk.
Thursday night and Friday...
  Gale force winds are possible.
Saturday through Monday...
  Hazardous conditions for small craft are likely.

KJB

Visit us at www.weather.gov/chicago

In the hours before

Local storm report, Mar 10, 5:49 PM CST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
649 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     Hail             2 NE Campus             41.05N 88.28W
03/10/2026  M3.50 Inch       Livingston         IL   Public

            Public report of hail up to 3.5 inch
            diameter near village of Cardiff northeast
            of Campus. Time estimated by radar. Relayed
            via social media.

&&

WSL
Local storm report, Mar 10, 5:54 PM CST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
654 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Hail             Brookfield              41.83N 87.85W
03/10/2026  M1.50 Inch       Cook               IL   Public

            Trained spotter reports walnut size hail in
            Brookfield. Hail occurred over 10 minute
            period from 5:54 PM to 6:05 PM.

&&

WSL
Local storm report, Mar 10, 5:55 PM CST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
655 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     Hail             1 E North Riverside     41.85N 87.81W
03/10/2026  M1.00 Inch       Cook               IL   Public

            Quarter size hail reported in North
            Riverside. Time estimated by radar.

&&

WSL
Local storm report, Mar 10, 5:59 PM CST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
659 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     Hail             Cicero                  41.85N 87.76W
03/10/2026  M1.25 Inch       Cook               IL   Public

            Relayed via mping. Time estimated by radar.

&&

WSL
Local storm report, Mar 10, 6:02 PM CST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
702 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     Tornado          4 NE Hopkins Park       41.11N 87.56W
03/10/2026                   Kankakee           IL   Law Enforcement

            Indiana state police reports tornado on the
            ground visible from near IN-10 and 600 West
            Road.

&&

WSL
Local storm report, Mar 10, 6:04 PM CST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
704 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     Tornado          2 N Hopkins Park        41.10N 87.62W
03/10/2026                   Kankakee           IL   Amateur Radio

            Multiple reports of a tornado crossing Main
            Street on the north side of Hopkins Park.
            Relayed via amateur radio. Time estimated by
            radar.

&&

WSL

The radar

The Chicago radar (KLOT), 71 km away, was scanning. The volume nearest the first event began at 00:01 UTC.

Open the radar archive at this moment

Event by event

5 hail, 3 tornado. Local standard time, as filed.

Tornado, Newton

When
March 10, 6:04 PM CST to 6:33 PM CST
Where
Newton County, 3.91 mi WSW of (C98) Lake Village Airport to 1.62 mi NNE of Roselawn
Rating
EF3
Path length
13.63 mi
Path width
1,550 yd
Continued into
Jasper, In (LOT)
Deaths
2 direct, 0 indirect
Injuries
10 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
41.124, -87.527

A destructive EF-3 tornado with estimated peak winds of 160 mph impacted portions of Newton and northwest Jasper Counties, most notably the community of Lake Village. After forming and causing EF-3 damage in Kankakee County, Illinois, this tornado crossed into Newton County between W 800 N Road and W 900 N Road near N 650 W Road. Upon entering the county, the tornado destroyed multiple outbuildings and significantly damaged multiple homes. On N 600 W Road, multiple homes were completely destroyed with debris blown clear of the foundations, consistent with EF-3 caliber winds. Nearby forested areas had almost all trees snapped or uprooted with some trees remaining standing with only stubs of a few large branches remaining, likely due to extensive lifted debris. Multiple homes were damaged, and a farm outbuilding was destroyed along N 500 W Road and along and near N 400 W Road. As the tornado crossed US-41 into the south side of Lake Village, it widened to approximately 1100 yards while damaging the roof and canopy of a gas station and a nearby retail building. Further north along N 300 W Road, multiple blocks of homes had significant roof damage and almost all trees were uprooted or snapped. The tornado continued eastward into a wooded area near the Lugene Links Golf Course, where a continuous corridor of trees was entirely uprooted. As the tornado neared W 950 N Road and N 150 W Road, a few homes were damaged, and a farm outbuilding was completely destroyed. The tornado continued to produce damage to trees and outbuildings as it traveled northeastward through mainly rural portions of northern Newton County and northern portions of Roselawn. The tornado continued into Jasper County and dissipated shortly thereafter. It was on the ground for over 35 miles and, at its peak, spanned a half mile in diameter. The storm destroyed numerous homes and resulted in around a dozen injuries and three fatalities: one in Kankakee County and the other two near Lake Village.

Hail, Jasper

When
March 10, 6:29 PM CST to 6:30 PM CST
Where
Jasper County, 1.48 mi NNW of Demotte
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
41.210, -87.210

Tornado, Jasper

When
March 10, 6:33 PM CST to 6:39 PM CST
Where
Jasper County, 0.7 mi SSW of Forest City to 0.96 mi NE of Forest City
Rating
EF1
Path length
1.63 mi
Path width
1,550 yd
Reported by
NWS Storm Survey
Coordinates
41.181, -87.276

A destructive EF-3 tornado was nearing the end of its lifecycle upon briefly moving into northwest Jasper County and dissipated shortly thereafter. After forming in Kankakee County and causing EF-3 caliber damage in Kankakee and Newton counties, this tornado crossed into far northwestern Jasper County between W 1100 N Road and W 1200 N Road. Along N 1200 W Road just east of I-65, a continuous corridor of trees was entirely uprooted, a few outbuildings were damaged, and the roof was removed from a house. In the community of Forest City, a continuous corridor of trees was uprooted, and a few residences had shingles removed. The tornado diminished in intensity as it moved northeast toward N 1100 W Road, and then dissipated just south of the intersection of N 1100 W Road and W 1300 N Road. The tornado resulted in three fatalities and around a dozen injuries, though none reported in Jasper County. The damage sustained in Jasper County was found to be on the order of EF-1 strength.

Tornado, Jasper

When
March 10, 6:43 PM CST to 7:06 PM CST
Where
Jasper County, 1.58 mi NE of Kniman to 2.02 mi ESE of Dunns Bridge
Rating
EF1
Path length
10.46 mi
Path width
900 yd
Injuries
3 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
41.156, -87.118

An EF-1 tornado with estimated peak winds of 110 mph tracked across northern Jasper County south of Stoutsburg, Wheatfield, and Dunns Bridge. This tornado began about 2 miles south of Stoutsburg along CR W 1000 N, where there was damage noted to a solar panel field and power poles. The tornado moved east-northeast, causing damage to a farmstead on CR N 200 W. The most significant damage from this tornado was noted just south of Wheatfield on the 0-100 block of CR W 1100 N and on the 1100 block of State Route 49, where numerous homes sustained considerable damage and numerous trees and power poles were downed. The tornado continued to damage solar panel fields, trees, power poles, and farmsteads as it moved toward the Starke County line, passing through the unincorporated community of Tefft. The tornado dissipated before reaching Starke County on the 500 block of CR E 1350 N. Three minor injuries were reported with the tornado.

Hail, Jasper

When
March 10, 6:43 PM CST to 6:44 PM CST
Where
Jasper County, Wheatfield
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
41.190, -87.050

Hail, Lake

When
March 10, 9:13 PM CST to 9:15 PM CST
Where
Lake County, Hobart
Measured
1 in hail
Reported by
Public
Coordinates
41.530, -87.250

Hail, Porter

When
March 10, 9:31 PM CST to 9:32 PM CST
Where
Porter County, 1.73 mi SE of Burdick
Measured
1 in hail
Reported by
Public
Coordinates
41.580, -86.960

Hail, Porter

When
March 10, 9:31 PM CST to 9:32 PM CST
Where
Porter County, 2.81 mi N of Coburg
Measured
1 in hail
Reported by
Public
Coordinates
41.560, -86.960

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tornado, Newton2026-03-1089MalePermanent HomeDirect
Tornado, Newton2026-03-1086FemalePermanent HomeDirect

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2026Every state in 2026This day in weather historyThe tornado archive for Indiana, 2026Warnings in Indiana, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1320574, 1320592, 1320575, 1318817, 1320591, 1320593, 1320594, 1320595.